Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 39, NWS St. Louis, MO

April 21, 2022Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 21, 2022, 5:21 AM CDT for Lincoln County, Missouri. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Apr 21, 2022, 5:21 AM CDT (10:21 UTC)
Expired
Apr 21, 2022, 10:13 AM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.38 ft at Apr 21, 2022, 6:00 AM CDT.

actionminormoderate1015202504/2104/22
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

804 
WGUS43 KLSX 211021
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
521 AM CDT Thu Apr 21 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Cuivre River near Troy.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-222230-
/O.NEW.KLSX.FL.W.0039.220421T1021Z-220423T0851Z/
/TRYM7.1.ER.220421T0836Z.220422T0000Z.220422T0250Z.NO/
521 AM CDT Thu Apr 21 2022

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO EARLY SATURDAY 
MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cuivre River near Troy.

* WHEN...From early this morning to early Saturday morning.

* IMPACTS...At 23.0 feet, Considerable agricultural land is flooded 
  between Troy and Moscow Mills.

* ADDITIONAL DETAILS...
  - At 5:00 AM CDT Thursday the stage was 21.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:00 AM CDT Thursday was 21.3 feet.
  - Forecast...The river will fall below flood stage this morning
    to 20.6 feet and then begin rising this morning. It will then
    rise above flood stage late this morning to 21.9 feet this
    evening. It will fall below flood stage again late this
    evening.
  - Flood stage is 21.0 feet.


&&

            Fld   Observed        Forecasts (7 am CDT)
Location    Stg   Stg   Day/Time  Fri   Sat   Sun   Mon   Tue

Cuivre River
Troy        21.0  21.3  Thu 5 am  17.5  10.6  8.7   8.2   7.9


&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090


$$

BSH
1 follow-up statement
165 
WGUS83 KLSX 211513
FLSLSX

Flood Statement
National Weather Service St Louis MO
1013 AM CDT Thu Apr 21 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Cuivre River near Troy.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC113-211615-
/O.CAN.KLSX.FL.W.0039.000000T0000Z-220421T1513Z/
/TRYM7.1.ER.220421T0836Z.220421T1130Z.220421T1424Z.NO/
1013 AM CDT Thu Apr 21 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Cuivre River near Troy.

* ADDITIONAL DETAILS...
  - At 9:30 AM CDT Thursday the stage was 20.9 feet.
  - Forecast...The river is expected to fall to 7.6 feet Thursday
    morning.


&&

            Fld   Observed        Forecasts (7 am CDT)
Location    Stg   Stg   Day/Time  Fri   Sat   Sun   Mon   Tue

Cuivre River
Troy        21.0  20.9  Thu 9 am  14.8  11.2  8.9   8.2   7.9


&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090


$$

Maples

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 21, 3:54 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 21, 3:54 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
354 AM CDT Thu Apr 21 2022

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 346 AM CDT Thu Apr 21 2022

Yesterday's convection has cleared the CWA as a cold front roughly
bisects the CWA from the northeast to the southwest. Ahead of and
along this front early this morning, light rain is possible thanks
to the saturated lower atmosphere and weak forcing from the front.
Along of and behind the front, patchy fog is ongoing per surface
observations and will continue through this morning before
dissipating.

As the front progresses south/southeastward this morning, it will
become oriented west to east across southeastern Missouri and
southwestern Illinois and stall around mid-day. Then, it will begin
lifting northward as a warm front as upper-level ridging builds into
the Middle Mississippi Valley. The lower atmosphere looks to dry out
quickly this morning, and with rising heights and a lack of forcing,
I expect much of the day will be dry as the front progresses
northward. Despite the front's slow movement, warmer air will begin
advecting into the CWA, and temperatures will rise to near
climatological normals this afternoon.

Overnight, a low level jet will ramp up over the Plains and move into
the Middle Mississippi Valley, interacting with the warm front as
it approaches northern Missouri and west-central Illinois. This
will cause rain chances to gradually ramp up during the overnight
hours, primarily along and north of the I-70 corridor. However,
the best chance for showers and embedded thunderstorms will be
over northeastern Missouri and west-central Illinois. Storms will
be in an elevated environment characterized by approximately 500
J/kg of MUCAPE and 30-40 kts of effective shear over northeastern
Missouri. Given the amount of forecasted instability, my
confidence in severe storms is low, though there may be isolated
instances of small hail primarily in northeastern Missouri.

On Friday, guidance consensus is that upper-level ridging will
continue to build into the Midwest as a trough digs equatorward
across the Rockies. At the surface, the warm front will keep moving
northward and away from the CWA, ending the chance of rain across
northeastern Missouri and west-central Illinois by mid-day at the
latest. South of this warm front, deep southerly/southwesterly
flow will advect warm air into the CWA, leading to 850 mb
temperatures rising into the mid-teens per ensemble means. In
turn, surface temperatures will rise into the low to mid 80s area-
wide - roughly 10-15 degrees above climatological normals.

Elmore

.LONG TERM...  (Friday Night through Wednesday)
Issued at 346 AM CDT Thu Apr 21 2022

Southwesterly flow will hold over the CWA through Saturday
as the ridge shifts eastward and the trough begins to move out into
the Plains, supporting another day of above normal temperatures.
Through the day, a shortwave will eject out into the Northern
Plains. Its associated surface low will move toward the upper
Midwest, swinging an attendant cold front and associated convection
through the Plains and into the Midwest late Saturday night. As the
front and convection approach the CWA during the overnight hours,
guidance consensus is that MUCAPE will drastically decrease. This
leads to very low confidence in severe weather occurring in the CWA,
which is supported by low probabilities in severe-based
probabilistic guidance. While better upper-level support will
quickly move northward overnight, broad southwesterly flow aloft and
forcing from the front will lead to the continuation of rain along
and behind the front through the day on Sunday. With the better
upper-level support being displaced to the north, and deeper
moisture along the front to the southwest of the CWA, the threat of
heavy rain looks lower now. However, given the slow progression of
the front and precipitable water forecast to be around 1.25",
around 1-1.5" of rain is possible across the CWA early Sunday
morning through early Monday morning.

Ensemble guidance has come into better agreement with keeping the
trough moving eastward and ushering the front out of the CWA
Monday morning. In its wake, high pressure will move into the
Midwest as northwesterly flow aloft holds over the region. While
ensemble guidance differs on the exact phasing of the trough as it
moves eastward, the general consensus is that it will progress
slowly, leading to high confidence in cooler temperatures for the
first half of next week. There is still much ensemble spread on
exactly how cool temperatures will be, but ensemble means support
5-10 degrees below climatological norms at the moment.

Elmore

&&

.AVIATION...  (For the 06z TAFs through 06z Thursday Night)
Issued at 1045 PM CDT Wed Apr 20 2022

MVFR/IFR flight conditions will dominate the first half of the TAF
period, improving to VFR tomorrow morning.

The showers and a few thunderstorms that bloomed across the region
this evening will shift east out of the area during the overnight
hours. Meanwhile, MVFR and IFR stratus will linger. The clearing
line for the stratus is currently visible on satellite across
western Missouri and eastern Kansas, and is slowly eroding eastward.
If the erosion of the stratus can make it to central Missouri during
the overnight hours, patchy fog is likely to develop through the
morning. There is some uncertainty as to which scenario will occur,
IFR cigs or MVFR fog, across the central Missouri terminals. At KUIN
and the St. Louis metro terminals MVFR/IFR cigs will continue across
the area overnight. By tomorrow morning MVFR/IFR cigs and any
lingering fog will begin to dissipate at all terminals. VFR flight
conditions are expected to prevail by mid-morning across the region.

Winds are currently from the south and gusty in some locations. A
cold front and a surface low will move through the area overnight,
winds will become light and variable in response. By tomorrow winds
will dominating from the east to southeast as a warm front moves
north through the region. Scattered showers and thunderstorms are
possible as the front moves through the terminals tomorrow evening,
however confidence in the location and timing of the precipitation
remains low, so have kept mention of it out of the TAFs for now.

MRM

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 21, 4:09 AM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
409 AM CDT Thu Apr 21 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-220915-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
409 AM CDT Thu Apr 21 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance for thunderstorms tonight primarily along and north
of interstate 70.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance for thunderstorms across northeastern Missouri and
west-central Illinois early Friday morning, and then again across
portions of the area late Saturday night through late Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Elmore

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.